Alert archive / New Mexico / Flash Flood Warnings in 2000
Flash Flood Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 16, 2000, 12:55 PM MDT for Los Alamos County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2000, 12:55 PM MDT (18:55 UTC)
- Expired
- Jul 16, 2000, 3:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County Los Alamos County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 161855 FFWABQ NMC028-162145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1255 PM MDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 345 PM MDT * AT 1240 PM MDT...RAIN GAUGES PLACED AROUND THE BURN AREA INDICATED UP TO 0.40 INCHES OF RAIN HAS ALREADY FALLEN OVER THE CERRO GRANDE BURN AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THE THUNDERSTORM PRODUCING THIS RAIN IS STATIONARY AND IN THE PROCESS OF RAINING ITSELF OUT. ENOUGH RAIN WILL FALL OVER THE BURNED AREA TO IN THE NEXT HALF HOUR CAUSE SIGNIFICANT AND POTENTIALLY LIFE THREATENING FLASH FLOODING IN LOS ALAMOS COUNTY. IF YOU ARE LIVE BELOW OR DOWNSTREAM FROM THE BURNED AREA...SEEK HIGHER GROUND IMMEDIATELY. BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:00 AM MDT, 9 hours 55 minutes earlier.
Area forecast discussion, Jul 16, 3:00 AM MDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT SUN JUL 16 2000 DIFFUSE UPPER RIDGE OVER REGION. WATER VAPOR LOOP SUGS EFFECTIVE CIRCULATION CENTER NEAR SERN CRNR NM. CONVECTION SOMEWHAT SUPPRESSED SERN CRNR FOR ONE MORE DAY. BEST POPS TODAY NERN CRNR WITH WEAK WIND SHIFT LINE...MORE A RESULT OF ERN COLORADO CONVECTION THAN FRONT WHICH WAS STILL IN CENTRAL WYOMING THIS MORNING. DOUBT FRONT WILL MAKE IT THIS FAR SOUTH WITH LACK OF UPPER SUPPORT BUT BELIEVE LOW LEVEL FLOW WILL BECOME WEAK UPSLOPE OVER MUCH OF ERN NM TNGT AND MONDAY WHICH WILL RESULT IN SAME WEATHER CHANGE...A LITTLE COOLER WITH A LITTLE HIGHER POPS. OTHER AREA FOR SLIGHTLY HIGHER POPS TODAY IS ALONG AND WEST OF CONTDVD WITH WATER VAPOR LOOP SHOWING SOME MOISTURE TAP FROM THE SOUTH. CONVECTION FORECAST FOR MONDAY AND EXTENDED FORECAST FOR TUESDAY THROUGH THURSDAY WILL BE PRETTY GENERIC WITH UPPER HIGH MEANDERING AROUND REGION...BUT MEAN POSITION LIKELY TO BE NEAR OR A LITTLE EAST OF NM...ALLOWING SOME MOISTURE INFLUX FOR SCATTERED DIURNAL CONVECTION WHICH WILL KEEP TEMPS NEAR SEASONAL DESPITE LITTLE HIGHER THAN AVERAGE 5H HEIGHTS. MJF ABQ BB 094/067 092/066 092 32122 SAF BB 091/058 088/057 088 32233 TCC BB 098/066 090/065 092 32133 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:15 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval | 3 hr |
| Jul 16, 2:00 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.